Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 9, 2021, 4:51 PM MDT for Dundy County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 4:51 PM MDT (22:51 UTC)
- Expired
- Aug 9, 2021, 5:15 PM MDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.50 in
- Wind
- 30
County Dundy County, NE
The radar
The Goodland radar (KGLD), 75 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3514 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326
WWUS83 KGLD 092251
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
451 PM MDT Mon Aug 9 2021
KSZ001-NEZ079-092315-
Cheyenne KS-Dundy NE-
451 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northern Cheyenne
County in northwestern Kansas and southwestern Dundy Counties in
southwestern Nebraska through 515 PM MDT/615 PM CDT/...
At 450 PM MDT/550 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Haigler, or 15 miles east of Wray, moving northeast
at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northern Cheyenne
County in northwestern Kansas and southwestern Dundy Counties in
southwestern Nebraska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3995 10196 4001 10202 4018 10192 4003 10172
TIME...MOT...LOC 2250Z 228DEG 17KT 4002 10195
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
MRCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:05 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 9, 3:05 PM MDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Goodland KS 305 PM MDT Mon Aug 9 2021 .SHORT TERM...(This evening through Thursday) Issued at 211 PM MDT Mon Aug 9 2021 Cumulus clouds are beginning to develop off the Front Range and Palmer Divide along multiple outflow boundaries. Storms, initially isolated, are expected to develop over the next few hours over eastern CO ahead of an approaching cold front just north of the Tri-State area. As these storms cross into northwest KS and southwest NE, they are expected to grow upscale into a linear cluster capable of producing up to 60 mph winds and quarter sized hail. Any storms that develop are expected to be mainly along/north of I-70. The environment is not too supportive for severe weather with around 1000 j/kg or less of MLCAPE over our area and up to 30 kts of shear from the W/NW and LCLs greater than 3000 m. DCAPE values of 1500-2000 j/kg and mostly dry conditions in the mid- layer indicate more of a severe wind threat then hail. The storm threat should move out of the area and/or weaken before midnight. Overnight lows are expected to be in the upper 50s to upper 60s. Tuesday, expect sunny to mostly sunny conditions as high pressure moves into the region behind the front. As mentioned in the previous discussion, some moisture will remain over the eastern half of the area giving us a day break in elevated to near- critical fire weather conditions as RH values are expected to be in the lower 20s to mid 30s. There may be some lingering smoke in the air tomorrow; however, there is not expected to be an impact to visibilities. Temperatures tomorrow are expected to be in the 90s for highs and the upper 50s to upper 60s for overnight lows. Wednesday sees a return of the heat as temperatures approach the upper 90s to the lower 100s. Dry conditions are expected to advect into our area with RH values in the low to upper teens mainly along and west of the CO border. Fortunately the winds are expected to remain around 20 kts or less as they shift from N to SE during the afternoon hours. Overnight lows are expected to be in the upper 50s to upper 60s once again Wednesday night. Thursday looks to be similar to Tuesday as a dry cold front slowly moves south across the area throughout the day and into the evening hours. RH values are expected to range from around 20 to 30 percent with highs in the 90s. Cloud cover is expected to increase throughout the day. .LONG TERM...(Thursday night through Monday) Issued at 100 PM MDT Mon Aug 9 2021 Thursday night...decreasing cloudiness is expected from north to south as drier air aloft moves in. Low temperatures are expected to be in the upper 50s to mid 60s. Friday...the forecast area remains under the influence of a large 594dam ridge with a large upper level trough centered over the Great Lakes area into Canada. Similar to several days ago the GFS is 5C to 10C warmer compared to the ECMWF and Canadian models. If the GFS verifies we'll be in the mid 90s to lower 100s for high temperatures, if the other two verify we'll be in the 80s. The GEFS 2m temperatures show mid 80s to low 90s which is close to the current forecast of mid 80s to around 90. Low temperatures are expected to be in the upper 50s to mid 60s. There is enough lingering moisture in the 700-500mb layer to support GFS/ECMWF and NBM slight chance pops in the afternoon and overnight hours. Saturday...not much change in the upper level pattern. There continues to be a large disparity between the GFS and ECMWF/Canadian models regarding 850mb temperatures with the GFS the warmer/hotter of the models. 12z GEFS 2m temperatures remain similar to Friday with highs in the mid 80s to low 90s and are in line with the current forecast. Low temperatures will be similar to Friday night in the upper 50s to mid 60s. There may be enough moisture in the 700- 500mb layer in the afternoon and evening to support a few thunderstorms before a mid level dry slot develops overnight ending any precipitation chances. Sunday...an upper level trough enters the northwest portion of the country pushing the upper ridge axis east of the area. The GFS continues to produce 850mb temperatures several degrees higher than the ECMWF/Canadian models while the GEFS 2m temperatures mimic the NBM and official forecast of high temperatures in the mid 80s to low 90s. Low temperatures fall into the mid 50s to mid 60s. The 850- 500mb layer remains rather dry and generally not supportive of any precipitation. Monday...little change in the upper level pattern compared to Sunday with continued discrepancies in the low level temperature fields with the GFS being warmer compared to the ECMWF/Canadian models. Once again high temperatures are expected to be in the mid 80s to low 90s. It appears that some increase in moisture in the 700-500mb layer arrives from the south (per GFS) to support some small chances for afternoon thunderstorms while the ECMWF is drier and thus no precip chances. The current forecast will show a dry day expected. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1123 AM MDT Mon Aug 9 2021 VFR conditions are expected over KMCK and KGLD through the late afternoon hours. Winds are expected to be out of the south at 10-15 kts with gusts up to 20 kts possible (mainly over KGLD) through 00Z. Thunderstorms are expected to develop during the late afternoon hours mainly in eastern CO and southwest NE and move east across the area this evening. Storms are currently expected to move within the vicinity of KGLD from 01Z to ~04Z and KMCK from 00Z to ~06Z. There is potential for the storms to become severe with up to 60 mph wind gusts and up to quarter sized hail. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...KMK LONG TERM...99 AVIATION...KMK
Hazardous weather outlook, Aug 9, 11:22 AM MDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1122 AM MDT Mon Aug 9 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101730- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1122 AM MDT Mon Aug 9 2021 /1222 PM CDT Mon Aug 9 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Elevated to near critical fire weather conditions are expected this afternoon for Eastern Colorado, Southwest Nebraska, and far Northwestern Kansas due to low relative humidity values in the mid teens and dry fuels. Strong to severe thunderstorms are possible this afternoon and evening, mainly in Southwest Nebraska and Northwest Kansas. Hazards include wind gusts up to 60 mph and hail up to quarters in size. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... Elevated to near critical fire weather conditions are possible on Wednesday afternoon for Eastern Colorado, Southwest Nebraska, and far Northwestern Kansas due to low relative humidity values and dry fuels. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required during the late afternoon and evening hours as storms move across the area.
In the hours before
Special weather statement, Aug 9, 4:22 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Goodland KS
422 PM MDT Mon Aug 9 2021
COZ090-092245-
Yuma County CO-
422 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of west central Yuma
County through 445 PM MDT...
At 421 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Cope, or 20 miles south of Yuma, moving northeast at
15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Yuma
County County, including the following locations... Abarr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4001 10271 3977 10258 3977 10280 3993 10280
TIME...MOT...LOC 2221Z 242DEG 15KT 3984 10278
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MRCSpecial weather statement, Aug 9, 4:39 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Goodland KS
439 PM MDT Mon Aug 9 2021
NEZ079-092315-
Dundy NE-
439 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern Dundy
County through 515 PM MDT...
At 439 PM MDT, Doppler radar was tracking a strong thunderstorm near
Benkelman, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Benkelman around 445 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4006 10133 4000 10157 4000 10158 4006 10168
4021 10155
TIME...MOT...LOC 2239Z 228DEG 17KT 4006 10159
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MRCSpecial weather statement, Aug 9, 4:51 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
451 PM MDT Mon Aug 9 2021
KSZ001-NEZ079-092315-
Cheyenne KS-Dundy NE-
451 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northern Cheyenne
County in northwestern Kansas and southwestern Dundy Counties in
southwestern Nebraska through 515 PM MDT/615 PM CDT/...
At 450 PM MDT/550 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Haigler, or 15 miles east of Wray, moving northeast
at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northern Cheyenne
County in northwestern Kansas and southwestern Dundy Counties in
southwestern Nebraska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3995 10196 4001 10202 4018 10192 4003 10172
TIME...MOT...LOC 2250Z 228DEG 17KT 4002 10195
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MRCThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:22 PM MDT | Special Weather Statement | GLD | Yuma | 23 min |
| Aug 9, 5:12 PM MDT | Special Weather Statement | GLD | Yuma | 33 min |
| Aug 9, 5:26 PM MDT | Special Weather Statement | GLD | Yuma | 34 min |
| Aug 9, 5:45 PM MDT | Special Weather Statement | GLD | Yuma | 45 min |
| Aug 9, 4:39 PM MDT | Special Weather Statement | GLD | Dundy | 36 min |
| Aug 9, 4:59 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 46 min |
| Aug 9, 5:30 PM MDT | Special Weather Statement | GLD | Dundy | 30 min |
| Aug 9, 5:38 PM MDT | Special Weather Statement | GLD | Hitchcock | 37 min |
| Aug 9, 5:47 PM MDT | Special Weather Statement | GLD | Hitchcock | 28 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.